Doctor insights on:
Seroquel Rem Sleep
Yes: All the ssri antidepressants have an impact on rem sleep. Though Effexor (venlafaxine) is not technically an ssri, it is a dual action agent (snri) that has ssri activity in addition to norepinephrine reuptake inhibition. Most patients complain of increased dreaming, or more vivid dreaming, which suggests an impact on rem sleep, since dreaming occurs during rem sleep. ...Read more
Quetiapine (brand seroquel) is classified as an atypical antipsychotic medication. It is fda approved to treat schizophrenia, bipolar disorder, and as an adjunct with antidepressants in the treatment of major depressive disorder. Serious side effects include tardive dyskinesia, neuroleptic malignant syndrome, and metabolic syndrome with weight gain, risk of ...Read more
Closely: The symptoms of narcolepsy are those of parts of rem sleep intruding into wakefulness. These elements include sleepiness; hallucinations (dream imagery) while falling asleep or waking up; and cataplexy and sleep paralysis (both from the normal muscle paralysis that occurs during rem sleep). ...Read moreSee 2 more doctor answers
Normal sleep architecture return after discontinuing meds like geodon (ziprasidone) celexa trazodone klonopin risperdal? I used to sleep without dreams & nightmares
Yes: Usually whatever side effects your having from meds will go away after stopping them. ...Read more
Yes-with chronic use: Good question. The "z drugs" disrupt sleep less than benzodiazepines but there is evidence that there is some disruption with chronic use that becomes a big problem when people try to stop taking these drugs. See http://www.Mylwi.Com/ehealth-newsletter/why-you-shouldnt-confuse-ambien-use-with-sleep/ & http://weeksmd.Com/2013/04/sleeping-pills-and-death/ & http://bit.Ly/17uogmu for details. ...Read moreSee 1 more doctor answer
Yes: Actually, Ambien and Lunesta (eszopiclone) are benzodiazepines they have more specific activity for selective receptors directed at sedation, and have a short half life or time in your system, but they affect sleep architecture just like other benzodiazepines or alcohol, just in a milder manner. ...Read more
Have ob apnea, use cpap nightly. Fatigue persists! could not nap for mslt. Rem sleep from 6-7am in overnight study. Rem interruption in am = fatigue?
R/O OSA: NO THEY MAY WORSEN IT: OSA can be suggested with underling obesity/small oral airway/collar size>18. The definitive test is a PSG with split night/CPAP titration. I would request copy of sleep study and get a second opinion if you are not satisfied with the options. You are young CPAP can be difficult to tolerate. ENT FOR UPP EVAL.VS HYOID SUSPENSION . ...Read moreSee 1 more doctor answer
Bipolar 2 disorder. Extreme anxiety bad sleep cycles. On wellbutrin, topamax, abilify, (aripiprazole) clozazepam , temazepam , zopliclone ? What now?
Options: There are other options for your bipolar 2 condition. Wellbutrin won't help anxiety, and may stimulate it in some. Topomax is not a particularly robust mood stabilizer, but does work for some (apparently not you?). Seroquel may help this, anxiety, and your sleep issues. Latuda (lurasidone) is another option. Hoping you're working with a psychiatrist as you try these various medications -- psychotherapy too! ...Read moreSee 2 more doctor answers
Benzodiazepines as a: Trratment for sleep apnea are contraindicated because they all, including xanax, (alprazolam) tend to depress our respiratory centers and can be even more depressing and even dangerous in sleep apnea. There are other medications that a physician can use to help sleep problems safely. Over the counter sleep aids when one is on prescription meds should be discussed with the prescribing physician or practitioner. ...Read moreSee 4 more doctor answers
Why do sleep aides (benadryl, ambien, sonata (zaleplon) ,lunesta, prosom, elavil) not work for me?
Sleep disorders: Sleep phase disorders may need to be diagnosed via sleep study and usually require really expert coaching to correct. Nightmares and often also sleep paralysis can easily be addressed with my No More Nightmares training. Please contact me if you request further details. ...Read moreSee 1 more doctor answer